Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 159, NWS Memphis, TN

June 27, 2001Henry County, Weakley County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jun 27, 2001, 12:41 PM CDT for Henry County, Weakley County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 27, 2001, 12:41 PM CDT (17:41 UTC)
Expired
Jun 27, 2001, 1:15 PM CDT
In force
34 min
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Henry County, TN, Weakley County, TN

The radar

The Paducah radar (KPAH), 86 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 430 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
430 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1028 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 271745
SVRMEM

TNC079-183-271815-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1241 PM CDT WED JUN 27 2001

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HENRY COUNTY IN NORTHWEST TENNESSEE
  WEAKLEY COUNTY IN NORTHWEST TENNESSEE

* UNTIL 115 PM CDT.

* AT 1233 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 6   
MILES WEST OF ROUTON...MOVING NORTH AROUND 10 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 115 PM CDT INCLUDE...
  COTTAGE GROVE...PALMERSVILLE...

.DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THIS STORM. SEEK
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION.

LAT...LON 3619 8860 3620 8838 3651 8840 3650 8862

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 11:35 AM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 27, 11:35 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1135 AM CDT WED JUN 27 2001

A DEFINED UPPER LOW WAS STILL SPINNING JUST N OF THE FCST AREA. THIS
SYSTEM WILL BE STATIONARY THROUGH THE AFTERNOON. SCT TSTMS OCCURRED
OVER MAINLY THE SRN HALF OF THE FCST AREA THIS MORNING...BUT ARE
NOW MORE CONCENTRATED IN EXTREME SOUTH CENTRAL PART OF THE FCST AREA.
EXPECT MORE SCT TSTMS TO DEVELOP THIS AFTERNOON...ESPECIALLY IN
AREAS WHICH HAD PLENTY OF SUN.

HAVE UPDATED ZONES EARLIER...AND PLAN ON UPDATING AGAIN BEFORE NOON
TO ADJUST FOR CLOUD COVERAGE AND THUNDERSTORM DEVELOPMENT.

.MEG...NONE.

012

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 1:09 PM CDTTornado WarningMEGDyer51 min
Jun 27, 1:48 PM CDTSevere Thunderstorm WarningMEGWeakley57 min
Jun 27, 1:50 PM CDTSevere Thunderstorm WarningMEGObion55 min
Jun 27, 2:14 PM CDTSevere Thunderstorm WarningMEGHenry46 min
Jun 27, 3:22 PM CDTSevere Thunderstorm WarningMEGDyer38 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.